MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE DRY PACK RX-12; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE DRY PACK RX-12; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number 08-4112-2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nausea (1970)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: the actual device was not returned to the manufacturer for physical evaluation.A review of the process controls in place showed all product analysis and check weigher system requirements were met.The retain sample was pulled and tested for the lot number.The retain was tested for bicarbonate analysis and sodium analysis.All results were found to be within specification.The bicarbonate concentration was found to be 978.1 meq/l, which is within the 943.8 ¿ 992.2 meq/l specification.The sodium concentration was found to be 955.0 meq/l, which is within the 943.8 ¿ 992.2 meq/l specification.Furthermore, there is no out specification for specific gravity or conductivity called out in the release criteria for the manufacturer.A records review was performed on the reported lot number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all acceptance criteria, and no adverse events were noted during production related to the filler, check weigher, and/or product laboratory analysis.The investigation into the cause of the reported problem was not able to be confirmed and the probable cause of this event is unknown.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
It was reported that a patient experienced nausea during hemodialysis treatment.A biomed technician reported that the batch of naturalyte was mixed improperly and caused the symptoms in the patient.During follow up with the biomed technician it was reported that the naturalyte was mixed during the morning shift, and was possible there were incorrect quantities mixed.There were no alarms.The conductivity of the machine was checked and read 13.0-13.1.The clinic manager stated that the patient was able to complete treatment.The clinic manager stated that a blood test was performed and revealed that the bicarbonate levels were significantly lowered.
 
Additional Manufacturer Narrative
The file was assessed for the need of a clinical investigation.A bio-medical technician reported a patient experienced even(s) of nausea, headache, lightheadedness, diaphoresis and feeling hot during an outpatient hemodialysis (hd) treatment.The hd treatment record indicates the patient experienced nausea approximately 2.25 hours into treatment, however there is no documented medical intervention.The patient completed 2.75 hours of a 3.5 hour hd treatment, however the treatment record does not indicate the specific rational for the early termination.The retained sample of this batch of naturalyte was tested and all results were found to be within manufacturer specifications.There is no indication of a serious injury, patient death, or other adverse event related to a fresenius product or other issue warranting further investigation.Therefore the completion of a clinical investigation is not required.Should additional information become available, the need for a clinical investigation will be reassessed.

Brand Name
NATURALYTE DRY PACK RX-12
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
750 n lallendorf road
oregon OH 43616
MDR Report Key7443772
Report Number3005162618-2018-00004
Device Sequence Number1055186
Product Code KPO
UDI-Device Identifier00840861101955
UDI-Public00840861101955
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K981043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number08-4112-2
Device Lot Number18AXBC005
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight112